Hail, Crawford
- When
- June 2, 6:52 PM CST
- Where
- Crawford County, 0.88 mi NE of Frontenac
- Measured
- 1 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 37.460, -94.690
Severe thunderstorms produced large hail, isolated wind damage, and numerous funnel cloud reports. Storm chaser video and video from the general public indicate one fairly long lived funnel cloud near or just west of the northwest side of Pittsburg, Kansas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
Severe thunderstorms produced large hail, isolated wind damage, and numerous funnel cloud reports. Storm chaser video and video from the general public indicate one fairly long lived funnel cloud near or just west of the northwest side of Pittsburg, Kansas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 2, 5:31 PM CST, 1 hour 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 631 PM CDT WED JUN 2 2010 ...UPDATE TO AVIATION... .UPDATE... MESOSCALE CONVECTIVE DISCUSSION... STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER SOUTHEAST KANSAS AND WEST CENTRAL MISSOURI OVER THE NEXT COUPLE OF HOURS. LARGE HAIL UP TO THE SIZE OF HALF DOLLARS...AND WIND GUSTS IN EXCESS OF 60 MPH WILL BE THE PRIMARY HAZARDS ASSOCIATED WITH THESE STORMS. A VERY UNSTABLE AIRMASS HAS EVOLVED ACROSS THE REGION IN RESPONSE TO SURFACE TEMPERATURES WARMING INTO THE UPPER 80S...ALONG WITH DEW POINTS RANGING FROM THE MID TO UPPER 60S. MIXED LAYER CAPES HAVE INCREASED TO AROUND 3500-4000 J/KG. WIND SHEAR IS QUITE MODEST AS 0-3 KM SHEAR VECTORS ANALYZED BY THE RUC ARE SHOWING 15-20 KTS...THEREFORE SOME STORM ORGANIZATION IS LIKELY. GIVEN THE SLOW MOVING SOUTHWEST TO NORTHEAST FRONTAL SYSTEM...TRAINING OF STORMS IS ALSO POSSIBLE...WHICH COULD LEAD TO A RISK FOR FLASH FLOODING. CRAMER && .DISCUSSION... MAIN FOCUS FOR THIS FORECAST PACKAGE WILL BE WITH CONVECTIVE PRECIPITATION AND SEVERE POTENTIAL. CURRENTLY...STRONG/SEVERE STORMS FIRING ALONG AND AHEAD OF OUTFLOW BOUNDARY FROM MORNING MCS ACROSS EXTREME SOUTHEAST PORTION OF THE CWA. SURFACE FRONT STILL TO THE NORTHWEST OF THE AREA FROM NEAR WICHITA TO JUST SOUTHEAST OF KANSAS CITY. MLCAPES OF 3500-4000 J/KG HAVE DEVELOPED ALONG AND AHEAD OF OUTFLOW BOUNDARY AND 2000-3000 J/KG AHEAD OF THE SURFACE FRONT. MUCH OF THE AREA OVER CENTRAL MISSOURI REMAINS CAPPED FROM THE EARLIER MORNING CONVECTION. 0-6KM BULK SHEAR NOT OVERLY IMPRESSIVE WITH <30KTS AND WITH WBZ VALUES ON THE HIGH END WOULD EXPECT THE MAIN SEVERE RISK TO BE WITH DAMAGING WIND AND A LIMITED RISK OF LARGE HAIL. FORECAST... CONVECTION HAS YET TO DEVELOP ALONG THE SURFACE FRONT BUT BELIEVE THIS WILL EVENTUALLY OCCUR AS ADDITIONAL SHORTWAVE ENERGY MOVES IN FROM THE WEST THIS EVENING. HIGHEST POPS WILL LIKELY BE ACROSS THE NORTHWEST CWA AS BOUNDARY SHIFTS SOUTHEAST INTO THE AREA TONIGHT. SEVERE THREAT WILL LIKELY DIMINISH LATER IN THE EVENING AS INSTABILITY DECREASES AND SHEAR REMAINS RATHER WEAK. SURFACE BOUNDARY WILL CONTINUE TO TRACK SOUTHEAST ACROSS THE CWA ON THURSDAY WITH THE MAJORITY OF CONVECTION EXPECTED OVER THE SOUTHEAST HALF OF THE CWA DURING THE DAY. WARM AIR WILL BEGIN TO WORK BACK INTO THE AREA FROM THE SOUTHWEST ON FRIDAY WITH 850 TEMPERATURES RISING BACK ABOVE 20 DEG C BY THE LATE AFTERNOON. WILL LIKELY SEE TEMPERATURES REACH THE LOW TO MID 90S OVER SOUTHWEST CORNER OF CWA AND AROUND 90 ELSEWHERE ON FRIDAY WITH LOW TO MID 90S EVERYWHERE BY SATURDAY. MAIN CONVECTION THROUGH SATURDAY SHOULD REMAIN NORTH OF THE CWA BUT COULD SEE MORE CONVECTION SHIFT SOUTHEAST INTO THE AREA SATURDAY NIGHT...ESPECIALLY IN THE EASTERN CWA WITH FRONTAL BOUNDARY DRIFTING BACK INTO THE AREA AND NORTHWEST FLOW ALOFT BRINGING POTENTIAL OF MCS INTO THE REGION. THIS TREND WILL CONTINUE THROUGH THE EARLY PART OF THE UPCOMING WORK WEEK WITH NORTHWEST FLOW CONTINUING ALOFT. LINDENBERG && .AVIATION... FOR THE 00Z KSGF...KJLN AND KBBG TAFS...THUNDERSTORMS HAVE DEVELOPED AHEAD OF AN APPROACHING COLD FRONT OVER PORTIONS OF FAR WEST CENTRAL MISSOURI INTO CENTRAL MISSOURI LATE THIS AFTERNOON. THIS ACTIVITY WILL CONTINUE TO SLOWLY PUSH TO THE SOUTH THIS EVENING AND TOWARDS THE TAF SITES. HAVE INCLUDED A TEMPO GROUP AT ALL THREE TAF SITES TO ACCOUNT FOR WHEN THE THUNDERSTORM ACTIVITY IS EXPECTED TO AFFECT THE TAF SITES. THE FRONT WILL STALL ACROSS THE AREA TONIGHT AND COULD SEE LINGER SHOWERS AND THUNDERSTORMS INTO THURSDAY MORNING ACROSS SOUTHERN MISSOURI. STRONG TO SEVERE STORMS WILL BE POSSIBLE WITHIN THIS ACTIVITY WITH STRONG WINDS AND VERY LARGE HAIL THE MAIN HAZARDOUS EXPECTED. BRIEF PERIODS OF MVFR AND POSSIBLY IFR CONDITIONS WILL BE POSSIBLE WITHIN ANY OF THE THUNDERSTORM ACTIVITY. WISE && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 710 PM CDT WED JUN 2 2010 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-040015- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 710 PM CDT WED JUN 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED. WEATHER HAZARDS EXPECTED... ELEVATED THUNDERSTORM WIND RISK FOR GUSTS TO 60 MPH. ELEVATED HAIL RISK FOR HAIL TO THE SIZE OF GOLF BALLS. ELEVATED LIGHTNING RISK. LIMITED FLASH FLOODING RISK. DISCUSSION... THUNDERSTORMS HAVE DEVELOPED LATE THIS AFTERNOON ACROSS PORTIONS OF SOUTHEAST KANSAS INTO CENTRAL MISSOURI AHEAD OF AN ADVANCING COLD FRONT. THIS ACTIVITY IS EXPECTED TO CONTINUE TO SLOWLY PUSH SOUTHEAST THIS EVENING ACROSS THE AREA. A VERY UNSTABLE AIRMASS AND ENOUGH SHEAR WILL BE IN PLACE TO PRODUCE AN ELEVATED RISK FOR SEVERE WEATHER WITH HAIL TO THE SIZE OF GOLF BALLS AND WIND GUSTS TO 60 MPH THE MAIN THREATS. THE MOVEMENT OF THE THUNDERSTORM ACTIVITY WILL BE VERY SLOW AND THEY MAY ALSO TEND TO TRACK OVER THE SAME LOCATIONS...WHICH WILL LEAD TO A RISK FOR FLASH FLOODING WITH THIS ACTIVITY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FEW STRONG THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS SOUTHERN MISSOURI ON THURSDAY. WIND GUSTS TO 50 MPH AND SMALL HAIL WILL BE THE MAIN THREATS. SLIGHT CHANCES FOR THUNDERSTORMS CONTINUE INTO EARLY NEXT WEEK AS A FRONT REMAINS NEAR THE OUTLOOK AREA. THUNDERSTORMS MAY OCCUR IN THE HEAT OF THE DAY DURING THE AFTERNOON. ADDITIONAL ACTIVITY WILL THEN BE POSSIBLE DURING THE OVERNIGHT AND EARLY MORNING HOURS AS CLUSTERS OF THUNDERSTORMS TRACK SOUTHEAST OUT OF THE CENTRAL PLAINS. AFTERNOON HEAT INDICES IN THE MIDDLE TO UPPER 90S WILL BE POSSIBLE THIS WEEKEND ACROSS PORTIONS OF THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS PORTIONS OF SOUTHEAST KANSAS INTO CENTRAL MISSOURI EARLY THIS EVENING...THEN MAY BE NEEDED ACROSS THE REST OF THE AREA LATER THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) WFO SGF
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 646 PM CDT WED JUN 2 2010 MOZ070-030000- PULASKI MO- 646 PM CDT WED JUN 2 2010 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN PULASKI COUNTY UNTIL 700 PM CDT... AT 643 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SWEDEBORG...OR 8 MILES NORTHWEST OF WAYNESVILLE...MOVING EAST AT 15 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE CROCKER...DEVIL'S ELBOW...DIXON...OZARK SPRINGS...RICHLAND...ST. ROBERT...SWEDEBORG AND WAYNESVILLE. INTERSTATE 44 BETWEEN MILE MARKERS 156 AND 167 WILL ALSO BE IMPACTED BY THIS STORM. PEOPLE IN NORTHERN PULASKI COUNTY...INCLUDING CROCKER...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT THURSDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI. KARDELL
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
657 PM CDT WED JUN 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM HAIL 3 NE LIBERAL 37.59N 94.48W
06/02/2010 E2.75 INCH BARTON MO TRAINED SPOTTER
&&
RKARDELLSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 715 PM CDT WED JUN 2 2010 MOZ058-030045- MARIES MO- 715 PM CDT WED JUN 2 2010 ...SIGNIFICANT WEATHER ALERT FOR SOUTHWESTERN MARIES COUNTY UNTIL 745 PM CDT... AT 712 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF BRINKTOWN...OR 17 MILES NORTHEAST OF WAYNESVILLE...MOVING NORTHEAST AT 15 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE BRINKTOWN AND VIENNA. PEOPLE IN SOUTHWESTERN MARIES COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT THURSDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI. KARDELL
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
722 PM CDT WED JUN 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 PM HAIL 3 SSE LIBERAL 37.52N 94.50W
06/02/2010 E2.00 INCH BARTON MO TRAINED SPOTTER
&&
RKARDELLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
742 PM CDT WED JUN 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 PM HAIL 1 E MINDENMINES 37.47N 94.57W
06/02/2010 E1.75 INCH BARTON MO PUBLIC
&&
RKARDELLSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 742 PM CDT WED JUN 2 2010 MOZ057-058-030115- MARIES MO-MILLER MO- 742 PM CDT WED JUN 2 2010 ...SIGNIFICANT WEATHER ALERT FOR MARIES AND MILLER COUNTIES UNTIL 815 PM CDT... AT 736 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF BRUMLEY...OR 13 MILES SOUTHEAST OF OSAGE BEACH...MOVING EAST AT 15 MPH. NICKEL SIZE HAIL... AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE BRINKTOWN...BRUMLEY...IBERIA...KAISER... ULMAN...VICHY AND VIENNA. OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ALERT INCLUDE LAKE OF THE OZARKS STATE PARK AND LAKE OF THE OZARKS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT THURSDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI. KARDELL
The Springfield radar (KSGF), 117 km away, was scanning. The volume nearest the first event began at 00:51 UTC.
6 hail, 2 funnel cloud, 1 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Thunderstorm winds severely damaged the roof of a barn.
A severe thunderstorm produced a funnel cloud that was visible for several minutes along the west and northwest sides of Pittsburg, Kansas.
Storm chasers and spotters reported seeing several funnel clouds over the northern portion of Cherokee County near West Mineral.
Thunderstorms produced the brief flooding of lower water crossings in the northwest portion of Cherokee County.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2010Every state in 2010This day in weather historyWarnings in Kansas, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 240212, 240231, 240352, 240216, 240218, 240219, 240220, 240233, 240223, 240204.